Bipolar Disorder Community
ALLERGY????
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

ALLERGY????

I am on Lamictal 150 mg. I just reached this dosage yesterday. For the past two weeks as I have slowly increased dosage, I noticed that my hands, lips, and eyes were swollen. I am also having allergy-like nasal problems. This morning, my eyes were almost swollen shut. Could I be allergic to this drug? All I was warned about by my psychiatrist was a severe rash.
Related Discussions
2 Comments Post a Comment
Blank
1100992_tn?1262360816
You should call the doc immediately.
Blank
607502_tn?1288251140
Your psychiatrist is not very thorough then.  Lamictal has a lot more side effects than just a rash.

The most commonly reported side-effects are:
· dizziness/unsteadiness
· rash
· headache
· drowsiness
· feeling sick, also called nausea
· vomiting
· feeling weak
· double vision, blurred vision
· tremor (shakiness)
· trouble sleeping
· loss of memory
· confusion
· irritability/aggression
· agitation
increased activity in children
· joint or back pain

Other reported side effects include:
· diarrhoea
· liver problems
· tiredness or feeling sleepy
· movement problems such as tics, unsteadiness and jerkiness
· hallucination

That should be on the information with the drugs as well I would hope.

As WJ74 said.  Call your doc ok - this isnt a normal side effect its an allergic reaction and you could be in trouble.

It pays to always educate yourself on the side effects of any psychiatric drug, most of the above are standard atypical type side effects common with any of the drugs in this class, its saddening to find doctors who dont educate patients.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank